Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 35, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Jun 16, 2009, 7:13 PM EDT for 6 counties in Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2009, 7:13 PM EDT (23:13 UTC)
- Expired
- Jun 16, 2009, 7:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Breathitt County, KY, Estill County, KY, Lee County, KY, Menifee County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 42 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:42 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KJKL 162313 TORJKL KYC025-065-129-165-197-237-162345- /O.NEW.KJKL.TO.W.0035.090616T2313Z-090616T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON KY 713 PM EDT TUE JUN 16 2009 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * TORNADO WARNING FOR... EASTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY... SOUTH CENTRAL MENIFEE COUNTY IN EAST CENTRAL KENTUCKY... POWELL COUNTY IN EAST CENTRAL KENTUCKY... NORTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY... NORTHERN LEE COUNTY IN SOUTHEAST KENTUCKY... WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 745 PM EDT * AT 713 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR FITCHBURG...OR 6 MILES NORTHEAST OF IRVINE...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CAMPTON... IRVINE... RAVENNA... STANTON... UNION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR SOUTHEAST KENTUCKY. TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3795 8357 3761 8349 3763 8399 3784 8398 TIME...MOT...LOC 2313Z 260DEG 24KT 3773 8388 $$ SCHOETTMER
2 follow-up statements
000 WWUS53 KJKL 162332 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 732 PM EDT TUE JUN 16 2009 KYC025-065-129-165-197-237-162345- /O.CON.KJKL.TO.W.0035.000000T0000Z-090616T2345Z/ MENIFEE KY-POWELL KY-WOLFE KY-ESTILL KY-LEE KY-BREATHITT KY- 732 PM EDT TUE JUN 16 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHWESTERN BREATHITT...NORTHERN LEE...EAST CENTRAL ESTILL...WESTERN WOLFE...EASTERN POWELL AND SOUTHWESTERN MENIFEE COUNTIES... AT 730 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED SOUTHEAST OF STANTON...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLADE...STANDING ROCK...UNION...MARY AND CAMPTON PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR SOUTHEAST KENTUCKY. TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3787 8386 3795 8357 3761 8349 3762 8386 TIME...MOT...LOC 2331Z 273DEG 21KT 3775 8372 $$
000 WWUS53 KJKL 162342 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 742 PM EDT TUE JUN 16 2009 KYC025-065-129-165-197-237-162352- /O.EXP.KJKL.TO.W.0035.000000T0000Z-090616T2345Z/ MENIFEE KY-POWELL KY-WOLFE KY-ESTILL KY-LEE KY-BREATHITT KY- 742 PM EDT TUE JUN 16 2009 ...THE TORNADO WARNING FOR NORTHWESTERN BREATHITT...NORTHERN LEE... EAST CENTRAL ESTILL...WESTERN WOLFE...EASTERN POWELL AND SOUTH CENTRAL MENIFEE COUNTIES WILL EXPIRE AT 745 PM EDT... TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. LAT...LON 3787 8386 3795 8357 3761 8349 3762 8386 TIME...MOT...LOC 2342Z 273DEG 21KT 3775 8364 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:59 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 16, 6:59 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 659 PM EDT TUE JUN 16 2009 .SHORT TERM.../TONIGHT/...UPDATED UPDATED TO REMOVE THE SEVERE THUNDERSTORM WATCH FOR MUCH OF THE FORECAST AREA. IT STILL REMAINS IN EFFECT FOR FIVE COUNTIES NEAR THE VA BORDER. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT/ BOW IS RACING EAST ACROSS OUR FAR SOUTHERN COUNTIES AND WILL EXIT ORIGINAL WATCH BOX SHORTLY. PER SPC COORDINATION TO EXTEND THE SEVERE THUNDERSTORM WATCH FURTHER SE TO INCLUDE HARLAN...LETCHER... AND KNOTT COUNTIES. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH THURSDAY NIGHT/ AN ACTIVE PERIOD IS IN STORE. UNFORTUNATELY...THE MODELS STILL ARE NOT HANDLING CONVECTION VERY WELL...AND CONVECTION WILL BE OUR PRIMARY ISSUE. THE FIRST CONCERN IS THE MCS WITH HIGH WINDS MARCHING THROUGH WESTERN KY ON ITS WAY EAST. IT IS SHOWING SOME INCLINATION TO DEVELOP FURTHER SOUTH...BUT NOT NORTHWARD. WILL EXPECT THIS GENERAL TREND TO CONTINUE...WITH THE MOST UNSTABLE AIR IN OUR AREA BEING IN OUR SW COUNTIES. EXTRAPOLATING THE MOVEMENT IT SHOULD ENTER OUR SW COUNTIES AROUND 5 PM AND MOVE EAST ACROSS THE FORECAST AREA OVER ABOUT A 3 HOUR WINDOW. PRECIP MAY LINGER FOR A WHILE BEHIND THE INITIAL LINE...BUT WILL EXPECT A RELATIVE LULL FOR A WHILE LATER IN THE EVENING. THE POTENTIAL FOR PRECIP WILL INCREASE AGAIN OVERNIGHT AS LOW LEVEL CONVERGENT FLOW STRENGTHENS IN OUR ZONE OF WARM AIR ADVECTION. THIS WILL BE DUE TO A SURFACE LOW MOVING THROUGH THE MIDWEST. CONSIDERING THE PRECIP THREAT AS A WHOLE...LIKELY POPS APPEAR IN ORDER FOR THE FIRST 12 HOUR PERIOD. HOWEVER...CATEGORICAL POPS MAY BE NEEDED IN A PRE 1ST PERIOD FOR THE SQUALL LINE. ON WEDNESDAY...THE SAME GENERAL SCENARIO CONTINUES...WITH CONVERGENT LOW LEVEL FLOW AND WARM AIR ADVECTION. HOWEVER...THE DEEP MOISTURE WANES AS THE AIR ALOFT WARMS SLIGHTLY AND DRIES CONSIDERABLY. THIS SHOULD BRING AN OVERALL DECREASE IN PRECIP COVERAGE AS THE DAY GOES BY. BY WEDNESDAY NIGHT THE COVERAGE SHOULD BE MINIMAL AND WILL GO WITH JUST A SLIGHT CHANCE IN THE NE. MODELS DISAGREE ON THURSDAY...WITH THE WRF INDICATING CONVECTION DEVELOPING AS WEAK WAVES MOVE OVER ALOFT. MEANWHILE...THE GFS SHOWS WARMING MID LEVEL TEMPS AND KEEPS US MORE CAPPED. WILL COMPROMISE ON POPS BETWEEN MAV AND MET AND USE CHANCE VALUES OF 30-40 PERCENT. ON THURSDAY NIGHT WE WILL MOVE FURTHER INTO THE WARM SECTOR AS THE WARM FRONT CONTINUES TO MOVE NORTHEAST. WITH LOSS OF HEATING AS WELL...POPS WILL DROP FURTHER...TO 20-30 PERCENT. .LONG TERM.../FRIDAY THROUGH TUESDAY/ CHANGES MADE TO THE EXTENDED INCLUDE THE FOLLOWING...DUE TO UNCERTAINTY AMONGST THE VARIOUS MODELS AND MOS DATA REGARDING TIMING OF PRECIPITATION ONSET ON FRIDAY...DECIDED TO GO WITH THE MORE RELIABLE ECMWF MODEL SOLUTION. FRIDAY NIGHT AND SATURDAY APPEAR TO BE THE BEST TIMES FOR SHOWERS AND STORMS OVER THE WEEKEND. THE QUESTIONS WILL BE WHAT WILL BE THE ORIENTATION OF THE FRONTAL BOUNDARY THAT TRIGGERS CONVECTION...THE TIMING OF THE BOUNDARY...AND THE TIMING AND AMOUNT OF MIDDLE AND UPPER LEVEL JET ENERGY AND LOW LEVEL MOISTURE THAT WILL BE AVAILABLE FOR CONVECTIVE INITIATION AND STORM MAINTENANCE. THE GFS AND ECMWF BOTH SHOWED PRETTY JET DYNAMICS FOR FRIDAY INTO SATURDAY MORNING. THE TIMING IN TODAYS MODELS WAS A BIT FASTER THAN PREVIOUS RUNS SO ADJUSTED POP...SKY...AND WEATHER GRIDS TO REFLECT THIS. ALSO MODIFIED QPF GRIDS A BIT FOR THE SAME REASON. ONCE PRECIPITATION ENDS ON SATURDAY THE MODELS ALL AGREE THAT SUNDAY...MONDAY...AND TUESDAY WILL ALL BE DRY WITH LIGHT WINDS AND WARM MUGGY TEMPERATURES. THE TEMPERATURE FORECAST WAS ADJUSTED SLIGHTLY TOWARD THE LATEST HPC AND MEXMOS VALUES...BUT NOT TO THE EXTREMELY WARM READINGS THE MEXMOS WAS DEPICTING FOR FRIDAY. LOOKS LIKE QUITE A FEW LOCATIONS WILL BE IN THE UPPER 80S AND LOWER 90S ON FRIDAY WITH TEMPERATURES IN THE MID TO UPPER 80S SATURDAY THROUGH TUESDAY. && .AVIATION.../18Z TO 18Z/ ISOLATED SHOWERS WERE DEVELOPING SHORTLY BEFORE THE START OF THE TAF PERIOD. THEY WILL INCREASE SOMEWHAT IN COVERAGE THIS AFTERNOON...BUT PROBABLY NOT ENOUGH TO WARRANT INCLUSION IN TAFS INITIALLY. AN ORGANIZED LINE OF SEVERE THUNDERSTORMS WAS ENTERING THE WESTERN PORTION OF THE STATE AND MOVING EASTWARD AT THE SAME TIME. IF IT MAINTAINS ITS MOTION AND INTEGRITY...IT WILL ARRIVE AROUND 21Z AND PASS THROUGH EARLY THIS EVENING. THE AREA MOST LIKELY TO BE AFFECTED BY THESE STORMS AND THE AREA WITH THE GREATEST RISK OF HIGH WINDS IS IN OUR SW COUNTIES IN THE VICINITY OF KSME AND KLOZ. WIND GUSTS OF 60 TO 70 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WILL BE LIKELY WITH THIS LINE OF STORMS AS IT PASSES THROUGH SME AND LOZ BETWEEN 21 AND 22Z. ONCE THIS PASSES...THERE WILL STILL BE A POTENTIAL FOR SHOWERS AND STORMS AT TIMES THROUGH THE NIGHT. THE THREAT WILL INCREASE AGAIN WITH TIME...WITH THE MOST LIKELY TIME FOR ANOTHER ROUND OF SHOWERS AND STORMS BEGINNING AROUND DAWN AND LASTING INTO THE MORNING ON WEDNESDAY. ANY THUNDERSTORM COULD BRING IFR OR WORSE CONDITIONS. OUTSIDE OF STORMS...MAINLY VFR CONDITIONS ARE FORECAST. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ088- 113-115-117-118. && SHORT TERM...HAL LONG TERM....AR AVIATION...HAL
Hazardous weather outlook, Jun 16, 4:16 AM EDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 416 AM EDT TUE JUN 16 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 416 AM EDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...A SATURATED GROUND COMBINED WITH THE POTENTIAL OF HEAVY RAINFALL IN THE STRONGEST THUNDERSTORMS COULD LEAD TO SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE FOR MOST LOCATIONS...MAINLY IN THE AFTERNOON AND EVENING HOURS FROM WEDNESDAY THROUGH SUNDAY. AN ALREADY WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL FOR SEVERAL ROUNDS OF RAIN THIS WEEK COULD PRODUCE SOME LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY
In the hours before
Local storm report, Jun 16, 6:43 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
643 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG MOORE HILL 36.93N 84.08W
06/16/2009 KNOX KY EMERGENCY MNGR
TWO TREES DOWN ON WOODBINE AVENUE.
&&
JCARICOLocal storm report, Jun 16, 6:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
651 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG CUTSHIN 37.09N 83.26W
06/16/2009 LESLIE KY LAW ENFORCEMENT
*** 1 INJ *** ONE INJURY DUE TO DOWNED TREE. ALSO TREES
DOWN IN AREA.
&&
JCARICOLocal storm report, Jun 16, 6:55 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
655 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG WHITLEY CITY 36.72N 84.48W
06/16/2009 MCCREARY KY PUBLIC
TREES DOWN. EVENT OCCURRED BETWEEN 553 PM AND 623 PM.
&&
JCARICOLocal storm report, Jun 16, 6:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
657 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG 2 NW HYDEN 37.18N 83.40W
06/16/2009 LESLIE KY LAW ENFORCEMENT
TREES DOWN.
&&
JCARICOLocal storm report, Jun 16, 7:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
703 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FUNNEL CLOUD MOUNT VICTORY 37.03N 84.39W
06/16/2009 PULASKI KY TRAINED SPOTTER
FUNNEL CLOUD WAS SPOTTED HEADING TOWARD BALD ROCK IN
LAUREL COUNTY.
&&
JCARICOLocal storm report, Jun 16, 7:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
711 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG LOYALL 36.85N 83.35W
06/16/2009 HARLAN KY EMERGENCY MNGR
TREES DOWN.
0642 PM TSTM WND DMG EVARTS 36.86N 83.20W
06/16/2009 HARLAN KY EMERGENCY MNGR
TREES DOWN.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:10 PM EDT | Areal Flood Advisory | JKL | Bath | 65 min |
| Jun 15, 11:16 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 52 min |
| Jun 16, 4:26 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 49 min |
| Jun 16, 4:48 PM EDT | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 27 min |
| Jun 16, 5:02 PM EDT | Tornado Warning | JKL | Pulaski, Rockcastle | 28 min |
| Jun 16, 5:08 PM EDT | Tornado Warning | JKL | Knox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more | 37 min |
| Jun 16, 5:13 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more | 47 min |
| Jun 16, 5:29 PM EDT | Tornado Warning | JKL | Bell, Clay, Knox, Laurel, McCreary, Whitley | 31 min |
| Jun 16, 5:36 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, Leslie and 1 more | 39 min |
| Jun 16, 5:42 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel, Whitley | 33 min |
| Jun 16, 5:46 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle, Wayne | 83 min |
| Jun 16, 5:55 PM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 35 min |
| Jun 16, 6:04 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Leslie, Letcher, Owsley and 1 more | 41 min |
| Jun 16, 6:37 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 38 min |
| Jun 16, 6:42 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 32 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.